Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had short cycles of periods. Noticed light spotting. Had dizzy spell and cramps. Pregnancy test negative. Am I pregnant?

Answered by
Dr.
Dr. Sree Gouri SR

OBGYN

Practicing since :2006

Answered : 5164 Questions

default
Posted on Sun, 17 Nov 2013 in Menstruation and Miscarriage
Question: Hi
I had a very short cycle last month, only 24 days, I usually have a 28 to 30 day cycle. I had some light pink spotting on day 21 and day 22 with a few streaks of thicker blood. Two days after that I threw up randomly in the morning and then again the following night and again today. Last night I had a dizzy spell and had to lie down. I am on day 27 now and have been having slight cramps. I know that morning sickness only sets in after about two weeks, so I'm a bit confused. I did a pregnancy test yesterday but it came up negative. Is it possible that I am pregnant or could it be something else?
doctor
Answered by Dr. Sree Gouri SR 23 minutes later
Brief Answer:
Blood test for pregnancy

Detailed Answer:
Hi,
Thanks for the query.
According to your description the possibility of pregnancy is there.
Because:
- The spotting you mentioned could be implantation bleeding.
-Some women may start to have symptoms of pregnancy early.
-Urine pregnancy test kit may not detect early pregnancy sometimes.
But just by symptoms we cannot come to one conclusion regarding pregnancy.
Because these type of symptoms can be seen in premenstrual phase, due to hormonal imbalance etc.
So better to go for blood test for pregnancy to get accurate result on the date of your expected periods, means on around 30th day of the cycle.
If the test comes negative, the possibility of pregnancy is very less.
The symptoms you had could be due to hormonal imbalance and possibly subside soon. If test comes positive, consult gynecologist once and go for further treatment.
Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sree Gouri SR 2 hours later
Is it possible that this is all caused by stress?
doctor
Answered by Dr. Sree Gouri SR 1 hour later
Brief Answer:
Possibility is there

Detailed Answer:
Hi,
Yes, the possibility is there.
Stress can alter the hormonal levels by affecting the balance of hypothalamic-pituitary-ovarian axis.
This can lead to changes in menstrual cycles, amount of flow etc.
Stress can also cause symptoms like nausea etc.
But better to rule out the pregnancy by blood test.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication

Recent questions on  Nausea

doctor1 MD

Hello, Since Monday i have been feeling sick, have a sore lower back, feel dizzy a lot of the time and have been crying a lot for no reason. I am due on my period this week i don t think i could be pregnant as i have been taking the pill . My periods usually are no cause for concern at all. I still have an appetite and have been eating well when the nausea settles down, it doesn t take long for it to come back though. Do you know what this could be? Should i go see a doctor? Thank you Becky

doctor1 MD

Hi. I am 20, female with the height of 1.66m and weighing at 66kg. For the past two weeks, I had a low intake of food because everytime after I ate, I feel nausea . Recently, the nausea got worst. At times, I had constipation and at times, I had diarrhea . Also, at certain irregular times of the day, in the middle of my chest , I will feel sudden tightness for seconds. Also, abdominal tightness. Lastly, I am always feeling giddy nowadays. I do have gastric pain at times too. What s wrong?

doctor1 MD

My stool was like a tan color with mucus like stuff. I am lactose intolerant so not sure if that is part of it, since I had consumed a lot of dairy prior to that, with the use of Lactaid pills. Then a few days later it switched to diarrhea on and off with my stomach hurting and nausea. Now the diarrhea has stopped but my stools are still very soft, but very dark in color. What do you think this means?? Help!

doctor1 MD

My son is 14 and has chronic diarrhea . I know is lactose intolerant but the diarrhea is pretty much every day. He also has bouts of nausea . About once a month he will wake me out of a dead sleep at night and say he feels like he is going to throw up. I m so frustrated and don t know what to do. I always think its the flu , but I know that can t be every month. Please help!

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

I have diverticulitis attack at the moment. I have pain and nausea . What can I eat or drink?

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...